Alert archive / Washington / Gale Watches in 2016
Gale Watch 13, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Feb 28, 2016, 2:34 PM PST. It took effect at Feb 29, 2016, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 28, 2016, 2:34 PM PST (22:34 UTC)
- In effect from
- Feb 29, 2016, 10:00 PM PST
- Expired
- Feb 29, 2016, 3:32 AM PST
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
653 WHUS76 KSEW 282234 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 234 PM PST SUN FEB 28 2016 PZZ133-290645- /O.CAN.KSEW.GL.W.0022.000000T0000Z-160229T0000Z/ /O.EXA.KSEW.SC.Y.0047.000000T0000Z-160229T1200Z/ /O.NEW.KSEW.GL.A.0013.160301T0600Z-160302T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 234 PM PST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING. * WINDS...SOUTHWEST WIND 15 TO 30 KT. WIND POSSIBLY AS STRONG AS 25 TO 35 KT MONDAY NIGHT THROUGH TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ150-153-156-170-173-176-290645- /O.CAN.KSEW.GL.W.0022.000000T0000Z-160229T0000Z/ /O.EXA.KSEW.SC.Y.0047.000000T0000Z-160229T1200Z/ /O.NEW.KSEW.GL.A.0013.160301T0600Z-160302T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 234 PM PST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING. * WINDS...SOUTHWEST WIND 15 TO 30 KT. WIND POSSIBLY AS STRONG AS 25 TO 35 KT MONDAY NIGHT THROUGH TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ131-290645- /O.UPG.KSEW.SC.Y.0047.000000T0000Z-160229T1200Z/ /O.EXB.KSEW.GL.W.0022.000000T0000Z-160229T0300Z/ /O.NEW.KSEW.SC.Y.0048.160229T0300Z-160229T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 234 PM PST SUN FEB 28 2016 ...GALE WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST WIND 25 TO 35 KT THIS EVENING...EASING TO 15 TO 25 KT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-290645- /O.EXT.KSEW.GL.W.0022.000000T0000Z-160229T0300Z/ /O.EXB.KSEW.SC.Y.0047.160229T0300Z-160229T1200Z/ /O.NEW.KSEW.GL.A.0013.160301T0600Z-160302T0600Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 234 PM PST SUN FEB 28 2016 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST MONDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING. * WINDS...WEST WIND 25 TO 35 KT THIS EVENING...EASING TO 15 TO 25 KT OVERNIGHT. WIND POSSIBLY AS STRONG AS 25 TO 35 KT MONDAY NIGHT THROUGH TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ130-134-290645- /O.EXT.KSEW.SC.Y.0047.000000T0000Z-160229T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 234 PM PST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...SOUTHWEST WIND 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-290645- /O.CON.KSEW.RB.Y.0014.000000T0000Z-160301T0000Z/ GRAYS HARBOR BAR- 234 PM PST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * WAVES/SEAS...COMBINED SEAS 12 TO 15 FT. * FIRST EBB...745 PM THIS EVENING. * SECOND EBB...830 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ135-290645- /O.CON.KSEW.SC.Y.0047.000000T0000Z-160229T1200Z/ PUGET SOUND AND HOOD CANAL- 234 PM PST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...SOUTHWEST WIND 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
074 WHUS76 KSEW 290452 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 852 PM PST SUN FEB 28 2016 PZZ132-133-291300- /O.CON.KSEW.SC.Y.0047.000000T0000Z-160229T1200Z/ /O.CON.KSEW.GL.A.0013.160301T0600Z-160302T0600Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 852 PM PST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... * WINDS...WEST WIND 25 TO 35 KT THIS EVENING...EASING TO 15 TO 25 KT OVERNIGHT. WIND POSSIBLY AS STRONG AS 25 TO 35 KT MONDAY NIGHT THROUGH TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ150-153-156-170-173-176-291300- /O.CON.KSEW.SC.Y.0047.000000T0000Z-160229T1200Z/ /O.CON.KSEW.GL.A.0013.160301T0600Z-160302T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 852 PM PST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... * WINDS...SOUTHWEST WIND 15 TO 30 KT. WIND POSSIBLY AS STRONG AS 25 TO 35 KT MONDAY NIGHT THROUGH TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ110-291300- /O.CON.KSEW.RB.Y.0014.000000T0000Z-160301T0000Z/ GRAYS HARBOR BAR- 852 PM PST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * WAVES/SEAS...COMBINED SEAS 12 TO 15 FT. * FIRST EBB...830 AM MONDAY MORNING. * SECOND EBB...830 PM MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-134-135-291200- /O.CON.KSEW.SC.Y.0047.000000T0000Z-160229T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- PUGET SOUND AND HOOD CANAL- 852 PM PST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...SOUTHWEST WIND 15 TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-291200- /O.CON.KSEW.SC.Y.0048.000000T0000Z-160229T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 852 PM PST SUN FEB 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...WEST WIND 20 TO 30 KT THIS EVENING...EASING TO 15 TO 25 KT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
399 WHUS76 KSEW 291132 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 332 AM PST MON FEB 29 2016 PZZ150-153-156-170-173-176-291945- /O.CON.KSEW.SC.Y.0047.000000T0000Z-160229T1200Z/ /O.NEW.KSEW.SW.Y.0020.160229T1200Z-160301T0600Z/ /O.UPG.KSEW.GL.A.0013.160301T0600Z-160302T0600Z/ /O.NEW.KSEW.GL.W.0023.160301T0600Z-160302T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 332 AM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST WIND 15 TO 30 KT EARLY THIS MORNING. SOUTHERLY WIND 25 TO 35 KT TONIGHT THROUGH TUESDAY NIGHT. * WAVES/SEAS...WEST SWELL 11 TO 13 FT TODAY INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ132-133-291945- /O.CON.KSEW.SC.Y.0047.000000T0000Z-160229T1200Z/ /O.UPG.KSEW.GL.A.0013.160301T0600Z-160302T0600Z/ /O.NEW.KSEW.GL.W.0023.160301T0600Z-160302T0600Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 332 AM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST WIND 15 TO 25 KT EARLY THIS MORNING. SOUTHEASTERLY WIND 25 TO 35 KT TONIGHT THROUGH TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-291945- /O.CON.KSEW.SC.Y.0047.000000T0000Z-160229T1200Z/ /O.NEW.KSEW.SW.Y.0020.160229T1200Z-160301T0600Z/ /O.NEW.KSEW.SC.Y.0049.160301T0600Z-160302T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 332 AM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY. * WINDS...SOUTHWEST WIND 15 TO 30 KT EARLY THIS MORNING. EASTERLY WIND 15 TO 25 KT TONIGHT INTO TUESDAY. * WAVES/SEAS...WEST SWELL 10 TO 12 FT TODAY INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ131-291945- /O.CON.KSEW.SC.Y.0048.000000T0000Z-160229T1200Z/ /O.NEW.KSEW.SC.Y.0049.160301T0600Z-160302T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 332 AM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY. * WINDS...WEST WIND 15 TO 25 KT EARLY THIS MORNING. EASTERLY WIND 15 TO 25 KT TONIGHT INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-291945- /O.EXT.KSEW.RB.Y.0014.000000T0000Z-160301T0600Z/ GRAYS HARBOR BAR- 332 AM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WAVES/SEAS...COMBINED SEAS 12 TO 15 FT. * FIRST EBB...830 AM MONDAY MORNING. * SECOND EBB...830 PM MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ134-135-291245- /O.CON.KSEW.SC.Y.0047.000000T0000Z-160229T1200Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 332 AM PST MON FEB 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WINDS...SOUTHWEST WIND 15 TO 25 KT EARLY THIS MORNING BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Feb 28, 9:22 AM PST, 5 hours 12 minutes earlier.
Area forecast discussion, Feb 28, 9:22 AM PST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
922 AM PST SUN FEB 28 2016
.SYNOPSIS...A COLD FRONT WAS CROSSING WESTERN WASHINGTON THIS
MORNING. IT WILL BE FOLLOWED BY WINDY AND SHOWERY WEATHER THIS
AFTERNOON...WITH LOWERING SNOW LEVELS OVER THE MOUNTAINS. AN
UPPER LEVEL RIDGE WILL BRING A BRIEF DRY PERIOD ON MONDAY. RAIN
WILL RETURN MONDAY NIGHT AND TUESDAY AS A WARM FRONT AND COLD
FRONT CROSS THE AREA. ANOTHER FRONTAL SYSTEM WILL ARRIVE WEDNESDAY
NIGHT WITH ACTIVE WEATHER CONTINUING INTO NEXT WEEKEND.
&&
.SHORT TERM...A WIND SHIFT WITHIN THE PAST HOUR AT HQM AND UIL
INDICATES THAT THE COLD FRONTAL PASSAGE HAS NOW OCCURRED ALONG THE
COAST. COLD FRONT WILL SWEEP INLAND OVER THE NEXT 2 HOURS...THEN
CROSS EAST OF THE CASCADES AROUND NOON. FOLLOWING THE FRONTAL
PASSAGE...THE AIR MASS WILL BECOME QUITE A BIT MORE UNSTABLE...
OWING TO THE ARRIVAL OF COLD AIR ALOFT. IN COMBINATION WITH LOW-
LEVEL ONSHORE FLOW...EXPECTING VIGOROUS CONVECTIVE SHOWER ACTIVITY
THIS AFTN AND EVNG...WITH AN ISOLATED CLAP OR TWO OF LIGHTNING IN
THE FIRST 2-6 HOURS FOLLOWING FROPA. STRONG SE GRADIENTS HAVE
PRECEDED THE FRONT...AND A STRONG SW GRADIENTS WILL FOLLOW THE
FRONT...PEAKING AROUND 4 PM. THIS WILL CAUSE A PICKUP IN S/SW WIND
IN THE METRO AREA ANYTIME NOW...WITH GUSTS NEAR 40 MPH EXPECTED
THIS AFTN. IN THE MTNS...TEMPS WILL BE HOLDING STEADY OR FALLING
THIS AFTN...WITH ABUNDANT SHOWER ACTIVITY AND UPSLOPE FLOW LEADING
TO MODERATE SNOW ACCUMULATIONS. A WINTER WEATHER ADVISORY IS IN
EFFECT FOR THE CASCADES TO COVER THE SNOW FORECAST.
WIND AND SHOWER ACTIVITY WILL SLOWLY TAPER OFF DURING THE COURSE
OF THE OVERNIGHT HOURS AND EARLY MORNING HOURS ON MONDAY. SHOWER
ACTIVITY WILL END LAST OVER THE CASCADES...WITH ACTIVITY ENDING
THERE BY NOON MONDAY. A DRY BREAK BETWEEN WEATHER SYSTEMS IS
EXPECTED FROM MID-DAY MONDAY INTO MON AFTN.
SW FLOW ALOFT WILL QUICKLY INCREASE LATE MON...PUSHING A WARM
FRONT AND STEADY RAIN INTO WRN WA EARLY MON EVNG. STEADY RAIN WILL
MOSTLY CONTINUE UNTIL THE FOLLOWUP OF A COLD FRONTAL PASSAGE
DURING THE DAY TUE. IT WILL BE PRECEDED BY GUSTY E/SE WINDS FOR
THE COAST AND NORTH INTERIOR...THEN FOLLOWED ON TUE AFTN BY GUSTY
W/SW WINDS MOST EVERYWHERE. SNOW LEVELS WILL BE NEAR 6000 FEET IN
THE WARM SECTOR TUE MORNING...THEN FALL TO ABOUT 3500 FEET ON TUE
EVNG BEFORE POST-FRONTAL SHOWER ACTIVITY ENDS. HANER
.LONG TERM...FROM PREVIOUS DISCUSSION...AFTER TUESDAYS COLD FRONT
THE ASSOCIATED UPPER LEVEL TROUGH SHOULD BE E OF THE AREA BY
TUESDAY EVENING. ANOTHER TRANSITORY UPPER LEVEL RIDGE SHOULD
RESULT IN A DRY WEDNESDAY. THE NEXT FRONTAL SYSTEM SHOULD BEGIN
MOVING OVER THE AREA WEDNESDAY NIGHT. A DEEP BROAD UPPER LEVEL
TROUGH OVER THE NE PACIFIC SHOULD MAINTAIN MOIST SW FLOW ALOFT AND
AN ACTIVE WEATHER PATTERN OVER W WA THROUGH NEXT WEEKEND. KAM
&&
.AVIATION...A FRONT AND UPPER LEVEL TROUGH WILL MOVE THROUGH THE AREA
TODAY. UPPER LEVEL FLOW WILL BE SOUTHWESTERLY TODAY...WESTERLY THIS
EVENING...THEN NORTHWESTERLY LATE TONIGHT. SURFACE FLOW WILL BE
SOUTHEASTERLY AHEAD OF THE FRONT THEN SOUTHWESTERLY BEHIND IT. AIR
MASS IS MOIST AND STABLE EXCEPT SLIGHTLY UNSTABLE THIS AFTERNOON
OFF THE COAST.
CEILINGS THIS MORNING ARE VFR 3-5K FT INLAND BUT MVFR CEILINGS 2-3K
FT ARE SPREADING INLAND FROM THE COAST. RAIN WILL FALL AT TIMES
TODAY...TURNING MORE SHOWERY IN THE AFTERNOON. SUN BREAKS ARE
POSSIBLE LATE THIS AFTERNOON BUT CEILINGS WILL PROBABLY BE MOSTLY
MVFR TONIGHT.
KSEA...DISCUSSION ABOVE APPLIES. VFR BECOMING MVFR LATE THIS MORNING
WITH RAIN. SOUTHERLY WIND 8-12 KT INCREASING TO 15G25 KT BY LATE
MORNING. CHB
&&
.MARINE...A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION TODAY. GALE
WARNINGS ARE IN EFFECT ON THE COAST...AT THE EAST ENTRANCE...AND
OVER THE NORTHERN INLAND WATERS. MOST OF THESE AREAS ARE ALREADY
SHOWING GALE FORCE WINDS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR
ALL OTHER WATERS. WINDS IN PUGET SOUND AND ADMIRALTY INLET COULD
APPROACH GALE FORCE THIS AFTERNOON. ONSHORE FLOW THIS EVENING WILL
BRING 20-30 KT WESTERLY WINDS TO THE STRAIT...AND THESE ALSO COULD
APPROACH GALE FORCE.
FLOW WILL BE LIGHT OFFSHORE ON MONDAY. ANOTHER SYSTEM COULD BRING
GALES TUESDAY. A WEAKER FRONT MAY ARRIVE THURSDAY. CHB/SMR
&&
.HYDROLOGY...A PERIOD OF MODERATE TO HEAVY RAIN IS FORECAST OVER
THE HEADWATERS OF THE SKOKOMISH RIVER ON MONDAY NIGHT AND
TUESDAY...CONCURRENT WITH SNOW LEVELS IN EXCESS OF 6000 FEET.
BETWEEN 2 AND 3 INCHES OF RAIN ARE FORECAST IN 24 HOURS. THIS MAY
BE ENOUGH TO BRING MINOR FLOODING ON THE SKOKOMISH RIVER STARTING
TUESDAY...BASED ON THE CURRENT FLOOD STAGE OF 16.5 FEET FOR THE
SKOKOMISH RIVER AT POTLATCH.
SEDIMENTATION IN THE WHITE RIVER HAS REDUCED THE RIVER'S ABILITY
TO CARRY MODERATE FLOWS OF WATER WITHOUT CAUSING FLOODING PROBLEMS
NEAR PACIFIC. NO SIGNIFICANT FLOOD IMPACTS HAVE BEEN REPORTED UP
TO THIS POINT...BUT THE RIVER IS NEAR THE LEVEL WHERE LOCALIZED
FLOODING IS POSSIBLE. CONTINUE TO MONITOR THE LATEST FLOOD
STATEMENTS FOR THE MOST UP TO DATE INFORMATION.
ELSEWHERE...NO RIVER FLOODING IS EXPECTED FOR THE NEXT 7 DAYS.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY UNTIL 4 AM PST MONDAY FOR CASCADES OF
PIERCE AND LEWIS COUNTIES-CASCADES OF WHATCOM AND SKAGIT
COUNTIES.
WINTER WEATHER ADVISORY FROM NOON TODAY TO 4 AM PST MONDAY FOR
CASCADES OF SNOHOMISH AND KING COUNTIES.
PZ...GALE WARNING COAST...EAST ENTRANCE...NORTHERN INLAND WATERS.
SMALL CRAFT ADVISORY ALL OTHER WATERS.
SMALL CRAFT ADVISORY FOR ROUGH BAR GRAYS HARBOR.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 2:56 AM PST | Small Craft Advisory for Rough Bar | SEW | 12 days | |
| Feb 28, 2:34 PM PST | Small Craft Advisory | SEW | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.